This site is intended for health professionals only!
Patches containing the prescription painkiller fentanyl have been recalled for the second time in a week in the US, due to a flaw that could cause patients to overdose.
The newly recalled patches, which are sold by Actavis South Atlantic LLC, have both this name and the company’s former name, Abrika Pharmaceuticals, on their packaging.
The firm’s old name is on the pouches that contain the patches while the new name is on the outer carton.
The move follows PriCara’s decision last week to recall fentanyl patches which were manufactured by its affiliate ALZA Corp.
The latest recall includes 25-microgram-per-hour, 50-microgram-per-hour, 75 microgram-per-hour and 100 microgram-per-hour patches with expiration dates of May to August 2009.
The patches are being withdrawn over concerns that some of them may have a defect that can cause them to leak, which could put patients into direct contact with the powerful “opioid” drug inside.
Such exposure to the drug could cause people to have difficulty breathing and could lead to a potentially fatal overdose.
The company stressed that so far it has not received any reports of injuries related to the defect.
Copyright Â© PA Business 2008